| Catalog Number |
442960 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that during use of bd max¿ enteric parasite panel, a patient sample tested dual positive for giardia and cryptosporidium.Sample was repeated on max and was negative.There was no report of patient impact.
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ enteric parasite panel assay (ref# (b)(4)) lot 5097004 was performed by the review of manufacturing records, customer¿s data analysis and verification of complaints history.The review of quality control records of bd max¿ enteric parasite panel lot 5097004 revealed no anomalies that could explain the customer¿s false positive results.Customer reported several suspected false positive results for the giardia lamblia (glamb) and/or cryptosporidium (crypto) targets when testing patient samples with the bd max enteric parasite panel kit lot 5097004.According to the customer, all the repeated tests were negative for all targets.The customer provided runs files (b)(6) for investigation and mentioned five (5) suspected false positive patient samples.Manual pcr curve adjudication was done for all five samples and revealed steps dislocations in all channels that reached the threshold to give a positive result, indicative of false positive results.The analysis suggests that all the positive results for the g.Lamb and/or crypto targets from the five different patient samples are not linked to true amplification.It must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal or aberrant curve geometry is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric parasite panel assay lot 5097004.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no trend was identified.
Event or Problem Description